Design and robustness of delayed feedback controllers for discrete systems.

Journal Article (Journal Article)

We study a matrix form of time-delay feedback control in the context of discrete time maps of high dimension. In almost all cases where standard proportional feedback control methods can achieve control, time-delay feedback controllers containing only static elements can be designed to achieve identical linear stability properties. Analysis of an example involving a ring of coupled maps that can be controlled at only two sites demonstrates that the time-delay controller equivalent to a standard optimal controller can be equally robust in the presence of noise, except at special points in parameter space where the uncontrolled system has a mode with Floquet multiplier exactly equal to 1. Numerical simulations confirm the results of the analysis.

Full Text

Duke Authors

Cited Authors

  • Harrington, I; Socolar, JES

Published Date

  • May 2004

Published In

Volume / Issue

  • 69 / 5 Pt 2

Start / End Page

  • 056207 -

PubMed ID

  • 15244904

Electronic International Standard Serial Number (EISSN)

  • 1550-2376

International Standard Serial Number (ISSN)

  • 1539-3755

Digital Object Identifier (DOI)

  • 10.1103/physreve.69.056207


  • eng